MAUDE Adverse Event Report: BIOMET 3I 3I T3® NON-PLATFORM SWITCHED PARALLEL WALLED IMPLANT 4 X 10MM; DENTAL IMPLANT

BIOMET 3I 3I T3® NON-PLATFORM SWITCHED PARALLEL WALLED IMPLANT 4 X 10MM; DENTAL IMPLANT
Model Number BOSS410
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Unspecified Infection (1930); Inflammation (1932)
Date of Event 05/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).
 
Event or Problem Description
It was reported that the implant at tooth site # 16 lost integration due to infection and sinus perforation and was removed.Symptoms as a result of the event: abscess and inflammation.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).The following fields have been updated: b4: date of this report.B5: describe event or problem.G3: date received by manufacturer.G6: type of report.H1: type of reportable event.H2: follow up type.H3: device evaluated by manufacturer.H6: adverse event problem.H10: additional narrative.One 3i t3® non-platform switched parallel walled implant 4 x 10mm (boss410) and abutment were returned for investigation.Visual evaluation of the as returned implant identified no apparent signs of malfunction.The complaint alleged loss of integration due to infection and sinus perforation.Infection is a well-documented event that is developed in some patients following implantation of the devices.The device could not be functionally tested for the reported failures/events (perforated sinus + infection).However, measurements were taken on aug 04, 2021using a caliper.Following dimensional analysis and comparison to drawings, the device was determined to be within design specifications.Device history record (dhr) review for the lot (2019051762) had revealed no deviations nor non-conformances which could have caused or contributed to the reported event.All products were conforming at the time they left zimmer biomet.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot number (2019051762) for similar events (complaint category keywords: functional: loss of integration: perforated sinus & infection) and no other complaint was identified.Therefore, based on the available information and dimensional analysis, device malfunction did not occur.However, the reported events could not be verified as the exact details of event and patient anatomical conditions were unknown/nonverifiable.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
3I T3® NON-PLATFORM SWITCHED PARALLEL WALLED IMPLANT 4 X 10MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key12244268
Report Number0001038806-2021-01391
Device Sequence Number5127985
Product Code DZE
UDI-Device Identifier00844868028819
UDI-Public(01)00844868028819(17)240607(10)2019051762
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K122300
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 11/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date06/07/2024
Device Model NumberBOSS410
Device Catalogue NumberBOSS410
Device Lot Number2019051762
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2021
Supplement Date Received by Manufacturer10/25/2021
Initial Report FDA Received Date07/29/2021
Supplement Report FDA Received Date11/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexFemale